Thunderstorm Wind, Angelina
- When
- July 17, 5:00 PM CST
- Where
- Angelina County, Huntington
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.283, -94.583
Trees and powerlines were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 2:46 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT MON JUL 17 2006
.DISCUSSION...
ANOTHER VERY HOT AFTERNOON WITH WIDELY SCATTERED ACTIVITY OVER
SOUTHWESTERN CWA...TO ISOLATED ACTIVITY CENTRAL SECTIONS...TO NO
ACTION OVER NORTHEASTERN SECTIONS. WATER VAPOR SHOWING THIS MID
LEVEL DRY AIR INTRUSION MOVING DOWN OVER AREA FROM THE NORTHEAST
LIKEWISE EVIDENT TO THIS AFTERNOONS STORM COVERAGE PATTERN.
IN THE NEAR TERM...AS THIS DRY AIR WORKS SOUTHWEST INTO TEXAS AND
WESTERN GULF POPS FOR TOMORROW AND WEDNESDAY LOOK QUITE BLEAK.
HOWEVER...BY THURSDAY A GOOD EASTERLY WAVE WILL PUSH IN BEHIND TO
FILL THE VOID. THIS SHOULD BE A GOOD SCENARIO FOR SEA BREEZE PUSH
INTO THE I-20 CORRIDOR OR EVEN FARTHER. GFS SHOWS THIS FEATURE
QUITE WELL RIGHT OVER THE CWA BY 00Z FRIDAY. BEYOND THAT THE SEA
BREEZE LIKELY TO BE LESS EFFECTIVE OVER AREA ON FRIDAY
AFTERNOON...BUT LEFT IN SLIGHT CHANCE FOR AFTERNOON HEAT AND
WEAKER RIDGE.
FOR THE WEEKEND...A SHORT WAVE TROUGH TO THE NORTH WILL NUDGE DOWN
BEHIND THE EASTERLY WAVE...THIS FEATURE LIKE WISE REFLECTED WELL ON
GFS. BOTH DAYS HAVE BLANKET 20 POPS AS SHORT WAVE SHOULD HELP OUT
WITH IF NOTHING ELSE A FRESH SET OF OUTFLOW BOUNDARIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 102 77 101 / 20 10 10 10
MLU 74 99 76 98 / 10 10 10 10
DEQ 72 102 73 102 / 20 0 0 10
TXK 76 103 76 102 / 20 0 0 10
ELD 71 101 74 101 / 10 0 0 10
TYR 79 102 78 100 / 20 10 10 10
GGG 77 102 76 100 / 20 10 10 10
LFK 76 98 76 97 / 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24/14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 17 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS WELL AS ALL OF NORTHEAST TEXAS...NORTHWEST AND THE SOUTHERN SECTIONS OF NORTH CENTRAL LOUISIANA. STRONG HEATING WILL INTERACT WITH AVAILABLE LOW LEVEL MOISTURE AND SEVERAL REMNANT OUTFLOW BOUNDARIES FROM SHOWERS AND THUNDERSTORMS WHICH DEVELOPED SUNDAY AFTERNOON AND REMAIN OVER THE FOUR STATE REGION. SOME OF THE STORMS THAT DO DEVELOP MAY BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 24/14
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST LOGANSPORT 31.97N 93.99W
07/17/2006 E60 MPH DESOTO LA PUBLIC
&&
D. BUTTSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 E LINDALE 32.51N 95.32W
07/17/2006 E0.88 INCH SMITH TX TRAINED SPOTTER
NICKEL SIZE HAIL AT RED SPRINGS.
0455 PM TSTM WND DMG 6 E LINDALE 32.51N 95.30W
07/17/2006 SMITH TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON FM 14 AND COUNTY ROAD 313.
0530 PM TSTM WND DMG WRIGHT CITY 34.06N 95.01W
07/17/2006 MCCURTAIN OK LAW ENFORCEMENT
POWERLINES AND A TREE DOWN.
&&
22PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 7 SE NACOGDOCHES 31.54N 94.57W
07/17/2006 NACOGDOCHES TX LAW ENFORCEMENT
TREE DOWN ON COUNTY ROAD 410.
&&
22The Shreveport radar (KSHV), 148 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and powerlines were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516081.